Bitten By the Med That Keeps Me

Written by on April 10th, 2012 – No Comments

Recently, after having a malfunction of my auto-injector, I experienced a known, but mostly rare side effect of Copaxone, called an immediate post-injection reaction. (Or IPIR.) Within 2 minutes of removing the needle from my skin, I started to feel like I was overheating. My face went beet red and I began to feeldizzy and nauseous. I sat down in my studio and closed my eyes, willing myself not to get sick. I began coughing because I had trouble breathing.

I knew immediately I was having an IPIR, but that didn’t help how scared or  helpless I felt in that moment. When you’re home alone and your body is freaking out, it’s hard to hold onto any sense that you’re going to be okay.

According to all the warnings about IPIR I’ve read, it’s supposed to last about 15 minutes and then blow over. My symptoms dragged on for an hour or so and eventually, I crawled into bed, shivering. I slept for about 4 hours. When I awoke, it was over, but I felt pretty drained.

Now the biggest hurdle is mental. I’ve been through this once and I certainly don’t want to experience it again. I called a friend who has also experienced IPIR, just to compare notes and to gain some reassurance that I shouldn’t have two IPIR experiences back to back. (Hopefully!) She laughed when I said “I am *SO* over this whole MS thing!” I laughed too-what choice do I have?

I’m climbing back on the horse, so to speak, alot more leery and a little more wiser. Some days this disease kicks my butt.

 

Leave a Reply

Register to save your information. Already registered? Sign in!